Alert archive / California / Wind Advisories in 2014

Wind Advisory 62, NWS Los Angeles, CA

September 16, 2014

NWS Los Angeles, CA issued this wind advisory at Sep 16, 2014, 1:50 PM PDT. It took effect at Sep 16, 2014, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2014, 1:50 PM PDT (20:50 UTC)
In effect from
Sep 16, 2014, 2:00 PM PDT
Expired
Sep 17, 2014, 3:09 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS76 KLOX 162050
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT TUE SEP 16 2014

...DANGEROUSLY HOT WEATHER EXPECTED THROUGH THIS EVENING...

...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS
EVENING... 

.A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER
AND NEAR RECORD TEMPERATURES TODAY OVER MUCH OF THE AREA TODAY.
HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND
110 DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS
IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE
SANTA MONICA MOUNTAINS.

HOT WEATHER IS ALSO EXPECTED IN LOWER ELEVATIONS OF THE MOUNTAINS
AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND
105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY
RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES
ACROSS INTERIOR SECTIONS.

ACROSS SOUTHERN SANTA BARBARA COUNTY...GUSTY SUNDOWNER WINDS ARE
EXPECTED THROUGH THIS EVENING WITH GUSTS UP TO AROUND 40 MPH
THROUGH THE FAVORED PASSES AND CANYONS...MAINLY WEST OF GOLETA.
TEMPERATURES IN THE 90S TO AROUND 100 WILL ACCOMPANY THE GUSTY
WINDS THIS EVENING.

CAZ044-045-088-547-548-170200-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
150 PM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES THROUGH
  EARLY EVENING. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY
  FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR
  TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A 
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... 
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ046-170200-
/O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
150 PM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES THROUGH
  THE EARLY EVENING HOURS. HEAT INDEX VALUES REPRESENT HOW HOT IT
  REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL
  AIR TEMPERATURE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A
  DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE...
  ESPECIALLY FOR THE ELDERLY AND YOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN
FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

CAZ039-170700-
/O.NEW.KLOX.WI.Y.0062.140916T2100Z-140917T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
150 PM PDT TUE SEP 16 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THIS
  EVENING. WINDS STRONGEST WEST OF GOLETA.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. TEMPERATURES IN THE 90S TO
  AROUND 100 ARE EXPECTED...EVEN AT THE BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE
EXTRA WATER. 

&&

$$
3 follow-up statements
368 
WWUS76 KLOX 170206
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
706 PM PDT TUE SEP 16 2014

...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS
EVENING...

.ACROSS SOUTHERN SANTA BARBARA COUNTY...GUSTY SUNDOWNER WINDS
ARE EXPECTED THROUGH THIS EVENING WITH GUSTS UP TO AROUND 45 MPH
THROUGH THE FAVORED PASSES AND CANYONS...MAINLY WEST OF GOLETA.
TEMPERATURES IN THE 90S TO AROUND 100 WILL ACCOMPANY THE GUSTY
WINDS THIS EVENING.

CAZ044-045-088-547-548-170315-
/O.EXP.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
706 PM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

AN EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING.
A COOLING TREND IS EXPECTED THROUGH FRIDAY AS A TROUGH OF LOW
PRESSURE APPROACHES THE REGION FROM THE NORTHWEST. HEAT INDEX
VALUES ECLIPSED 105 DEGREES IN LOCALITIES SUCH AS VAN
NUYS...LAKE CASITAS...CHATSWORTH...NEWHALL...SANTA FE DAM AND
CLAREMONT.

$$

CAZ046-170315-
/O.EXP.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
706 PM PDT TUE SEP 16 2014

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

AN EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING.
A COOLING TREND IS EXPECTED THROUGH FRIDAY AS A TROUGH OF LOW
PRESSURE APPROACHES THE REGION FROM THE NORTHWEST. HEAT INDEX
VALUES ECLIPSED 100 DEGREES IN LOCALITIES SUCH AS TOPANGA AND
MALIBU HILLS.

$$

CAZ039-170700-
/O.CON.KLOX.WI.Y.0062.000000T0000Z-140917T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
706 PM PDT TUE SEP 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH LOCAL GUSTS UP TO
  45 MPH THROUGH THIS EVENING. WINDS STRONGEST WEST OF GOLETA.

* REPORTS...WINDS ARE GUSTING BETWEEN 35 AND 45 MPH THIS EVENING
  AT LAS FLORES CANYON...AND AROUND 20 MPH AT EL CAPITAN BEACH.
  TEMPERATURES HAVE BEEN RUNNING IN THE 90S TO NEAR 100 FROM
  DOWNSLOPE EFFECTS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. TEMPERATURES IN THE 90S 
  TO AROUND 100 ARE EXPECTED...EVEN AT THE BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE
EXTRA WATER.

&&

$$

HALL
574 
WWUS76 KLOX 170407
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 PM PDT TUE SEP 16 2014

...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA
THROUGH EARLY WEDNESDAY MORNING...

.ACROSS SOUTHERN SANTA BARBARA COUNTY...GUSTY SUNDOWNER WINDS ARE
EXPECTED THROUGH THIS EVENING WITH GUSTS UP TO AROUND 45 MPH
THROUGH THE FAVORED PASSES AND CANYONS. TEMPERATURES IN THE 90S
TO AROUND 100 WILL ACCOMPANY THE GUSTY WINDS THIS EVENING.

CAZ039-171100-
/O.EXT.KLOX.WI.Y.0062.000000T0000Z-140917T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
907 PM PDT TUE SEP 16 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH LOCAL GUSTS UP TO
  45 MPH WILL CONTINUE THROUGH THIS EVENING...THEN SHIFT TO A MORE
  NORTH TO NORTHEAST DIRECTION. WINDS WILL BE STRONGEST WEST OF
  GOLETA...THROUGH THE SAN MARCOS PASS...AND IN THE HILLS ABOVE
  MONTECITO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
166 
WWUS76 KLOX 171009
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
309 AM PDT WED SEP 17 2014

...WIND ADVISORY HAS BEEN CANCELLED FOR THE SANTA BARBARA SOUTH COAST...

.WINDS HAVE LOWERED TO BELOW WIND ADVISORY THRESHOLDS...THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

CAZ039-171115-
/O.CAN.KLOX.WI.Y.0062.000000T0000Z-140917T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
309 AM PDT WED SEP 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED WELL BELOW WIND ADVISORY THRESHOLDS THIS
MORNING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THERE
WILL BE MORE GUSTY NORTHWEST TO NORTH WINDS BELOW PASSES AND
CANYONS FROM GOLETA TO GAVIOTA LATE THIS AFTERNOON THROUGH THIS
EVENING...BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS. .

$$

CK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 16, 1:20 PM PDT, 30 minutes earlier.

Area forecast discussion, Sep 16, 1:20 PM PDT, 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
120 PM PDT TUE SEP 16 2014

.SYNOPSIS...

THE HIGH WILL SHIFT EAST BY MIDWEEK AS A LOW ARRIVES TO COOL
TEMPERATURES TO BELOW NORMAL BY FRIDAY. GUSTY WINDS WILL OCCUR
TONIGHT AND WEDNESDAY NIGHT IN THE SANTA BARBARA AREA. A GRADUAL
WARMING TREND WILL BEGIN EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-FRI)...ANOTHER DAY OF TIED OR BROKEN RECORDS AS
THE SOUTHLAND HEAT WAVE CONTINUES. HOWEVER, THE WRITING IS ON THE
WALL FOR A FAIRLY SIGNIFICANT COOLING TREND FOR THE SECOND HALF OF
THE WEEK AS THE TROF THAT IS CURRENTLY ALONG 140W SHIFTS WEST AND
EVOLVES INTO A SEMI CUTOFF UPPER LOW. IT WILL STILL BE HOT WEDNESDAY
BUT NOT RECORD BREAKING. MOST INLAND AREAS SHOULD SEE 2-4 DEGREES OF
COOLING WHILE COASTAL ZONES DROP 5-10. AS THE TROF DIGS AND HEIGHTS
TUMBLE THU INTO FRI HIGHS WILL DROP SEVERAL MORE DEGREES, BOTTOMING
OUT FRIDAY WITH HIGHS MOSTLY IN THE 70S FOR THE COAST AND MID 70S TO
MID 80S IN THE VALLEYS, A GOOD 15-30 DEGREES COOLER THAN TODAY AND
ACTUALLY BELOW NORMAL FOR THE FIRST TIME IN ALMOST 2 WEEKS.

ANOTHER ROUND OF GUSTY NORTH WINDS EXPECTED IN THE SBA AREA THIS
EVENING, ENOUGH FOR A LOW END WIND ADVISORY FOR THE COASTAL AREAS
THERE. IT WILL BE A VERY WARM SUNDOWNER WITH TEMPS WELL INTO THE 90S
THROUGH THE EARLY EVENING.

A WEAK COLD FRONT WILL ACCOMPANY THE TROF, PASSING THROUGH THE AREA
THU INTO EARLY FRI. MODELS DO SPIT OUT SOME VERY LIGHT PRECIP ACROSS
NRN SLO COUNTY THU BUT FOR NOW AM GOING TO KEEP POPS BELOW 15% AND
JUST GO WITH AN INCREASE IN CLOUDS TO GO ALONG WITH THE SIGNIFICANT
COOLING. BY FRIDAY MORNING THE MARINE LYR IS EXPECTED TO BE AS MUCH
AS 2500' DEEP. WITH THAT DEEPENING AND SOME UPPER LEVEL ENERGY WITH
THE TROF THERE COULD ACTUALLY BE SOME DRIZZLE OR VERY LIGHT SHOWERS,
ESPECIALLY IN THE FOOTHILLS OF LA/VENTURA COUNTIES FRIDAY MORNING.
FOR NOW HAVE JUST ADDED DRIZZLE WITH 5-10 POPS ACROSS THE AREA THU
NIGHT INTO FRIDAY MORNING.

.LONG TERM (SAT-TUE)...BOTH THE GFS AND ECMWF NOW IN DECENT
AGREEMENT WITH THE UPPER LEVEL PATTERN THIS WEEKEND AND NEXT WEEK.
BOTH SHOW THE LOW FILLING SATURDAY WITH SLIGHT HEIGHT RISES, THEN
THE TROF LIFTING OUT SUNDAY INTO MONDAY, FOLLOWED BY A SUBSTANTIAL
RIDGE BUILDING TUESDAY THROUGH THE END OF NEXT WEEK. SO WE SHOULD
SEE A SLOW WARMING TREND WITH LOWERING MARINE LYR DEPTH OVER THE
WEEKEND WITH HIGHS WARMING BACK TO NEAR NORMAL LEVELS BY SUNDAY.
OFFSHORE FLOW WILL ACCOMPANY THE BUILDING RIDGE TUE INTO WED SO WE
EXPECT TO SEE SIGNIFICANT INCREASES IN HIGH TEMPS FOR ALL AREAS. IF
CURRENT MODEL TRENDS HOLD THE HEAT WAVE COMING FOR THE SECOND HALF
OF NEXT WEEK WOULD EASILY EQUAL THE INTENSITY OF THE CURRENT ONE AND
VERY LIKELY EXCEED IT AS THE GFS SHOWS A SLIGHTLY STRONGER OFFSHORE
COMPONENT COUPLED WITH A STRONGER RIDGE ALOFT AND 950 TEMPS AROUND
37C WHICH IS A FEW DEGREES WARMER THAN WHAT WE'RE SEEING NOW. SO
ENJOY THE COOLER WEATHER COMING THE NEXT 5 OR 6 DAYS BECAUSE NEXT
WEEK COULD BE EVEN WARMER THAN THE LAST FEW DAYS HAVE BEEN.

&&

.FIRE WEATHER...16/1205 PM
WEAK OFFSHORE FLOW IN PLACE WILL BRING ANOTHER ROUND
OF EXTREME HEAT TODAY...WITH WIDESPREAD TEMPERATURES RANGING BETWEEN
100 AND 110 DEGREES TODAY ACROSS INLAND AREAS. MINIMUM HUMIDITIES
WILL GENERALLY RANGE BETWEEN 12 AND 20 PERCENT ACROSS INTERIOR
SECTIONS. THESE CONDITIONS WILL CONTINUE TO BRING ELEVATED FIRE
DANGER ACROSS SOUTHERN CALIFORNIA TODAY...ESPECIALLY CONSIDERING THE
VERY DRY FUELS. MOUNTAIN AREAS WILL BE ESPECIALLY VULNERABLE TO
LARGE PLUME DOMINATED FIRES TODAY...DUE TO THE VERY HOT AND UNSTABLE
CONDITIONS. MIXING HEIGTS BETWEEN 15,000 AND 20,000 FEET WILL OCCUR
THIS AFTERNOON ACROSS INTERIOR SECTIONS. SOME MID LEVEL SUBTROPICAL
MOISTURE OUT AHEAD OF TROPICAL STORM ODILE WILL BRING A SLIGHT
CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
EASTERN SAN GABRIELS AND ANTELOPE VALLEY. SINCE MOST OF THE MOISTURE
IS CONFINED AT THE MID LEVELS OF THE ATMOSPHERE AND THE LOWER LEVELS
ARE RELATIVELY DRY...THERE WILL BE THE POTENTIAL FOR ISOLATED DRY
LIGHTNING STRIKES AND GUSTY ERRATIC WINDS NEAR STORMS. A SLIGHT
CHANCE OF THUNDERSTORMS WILL ALSO IMPACT THE SAME AREAS ON WEDNESDAY
AFTERNOON.

GUSTY SUNDOWNER WINDS WILL ADD TO THE FIRE DANGER ACROSS THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST THIS EVENING AND AGAIN
WEDNESDAY EVENING. WIND GUSTS BETWEEN 35 AND 40 MPH ARE EXPECTED
ACROSS THE WESTERN PORTIONS OF THE SOUTH COAST AND ADJACENT
FOOTHILLS THIS EVENING...WITH HUMIDITIES GENERALLY RANGING BETWEEN
15 AND 25 PERCENT AND TEMPERATURES CLIMBING INTO THE 90S TO AROUND
100 DEGREES. SUNDOWNER WINDS HAVE THE POTENTIAL TO BE A BIT MORE
WIDESPREAD TOMORROW EVENING...BUT CONDITIONS WILL NOT BE QUITE AS
HOT OR DRY.

SLIGHT COOLING EXPECTED ACROSS THE REGION ON WEDNESDAY...WITH MORE
SIGNIFICANT COOLING THURSDAY INTO FRIDAY.

&&

.AVIATION...16/18Z
HIGH CONFIDENCE IN 18Z TAFS. LOCALLY GUSTY WINDS THROUGH AND BELOW
PASSES AND CANYONS OF SRN SBA COUNTY LATE TONIGHT WITH LOCAL LLWS
NEAR KSBA. SIXTY PERCENT CHANCE OF MARINE LAYER PUSH ONSHORE ALONG
CENTRAL COAST WITH VLIFR-LIFR NEAR KSMX.  OTHERWISE AND ELSEWHERE
VFR CONDITIONS WILL PREVAIL.

KLAX...HIGH CONFIDENCE IN 18Z TAF.  VFR CONDITIONS WILL PREVAIL.

KBUR...HIGH CONFIDENCE IN 18Z TAF.  VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...16/900 AM
HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS
ACROSS THE OUTER WATERS THROUGH LATE IN THE WEEK.  THE STRONGEST
WINDS WILL BE NEAR POINT CONCEPTION IN MID-LATE AFTERNOONS AND
EARLY EVENINGS.

THE WESTERN HALF OF THE SANTA BARBARA CHANNEL WILL HAVE NORTHWEST
GUSTS TO 25 TO 30 KT DURING THE NEXT FEW LATE AFTERNOONS AND
EVENINGS.

&&

.BEACHES...16/900 AM
A LONG PERIOD (19-20+ SECOND) SOUTHERN HEMISPHERE SWELL WILL MOVE
THROUGH THE WATERS THROUGH TODAY. IT WILL BRING ELEVATED SURF ALONG
SOUTH FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT
ACTIVITY.

THERE IS NO LONGER A THREAT OF SWELLS FROM HURRICANE ODILE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
FIRE...GOMBERG
AVIATION/MARINE...KJ
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 16, 9:00 AM PDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PDT TUE SEP 16 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-171300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
900 AM PDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

VERY HOT WEATHER WILL CONTINUE ACROSS SOUTHWESTERN CALIFORNIA
TODAY. AFTERNOON TEMPERATURES WILL CLIMB TO BETWEEN 102 AND 110
DEGREES IN THE VALLEYS...TO BETWEEN 98 AND 105 IN LOWER ELEVATIONS
IN THE MOUNTAINS AND IN THE ANTELOPE VALLEY...AND BETWEEN 93
AND 103 ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN.

DESPITE A LACK OF STRONG WINDS...WITH THE HOT AND DRY CONDITIONS...
EXTREME FIRE BEHAVIOR IS POSSIBLE TODAY IF A FIRE WERE TO START...
ESPECIALLY IN THE MOUNTAINS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE LOS ANGELES COUNTY
MOUNTAINS THIS AFTERNOON AND EVENING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

GUSTY NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE ADJACENT
PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS THIS EVENING INTO TONIGHT.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
WEDNESDAY.

GUSTY NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE ADJACENT
PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS WEDNESDAY EVENING INTO WEDNESDAY NIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES AND THE ANTELOPE VALLEY WEDNESDAY
AFTERNOON AND EVENING...AND POSSIBLY AGAIN THURSDAY AFTERNOON AND
EVENING.

IT WILL STILL BE HOT ON WEDNESDAY...ESPECIALLY IN THE
VALLEY...ALTHOUGH SEVERAL DEGREES COOLER THAN TODAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:14 PM PDTWind AdvisoryLOX13 hr
Sep 16, 3:28 PM PDTSpecial Weather StatementLOXLos Angeles47 min
Sep 16, 4:41 PM PDTSpecial Weather StatementLOXLos Angeles49 min

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.